Alert archive / New York / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 51, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 11, 2016, 9:23 PM EDT for Dutchess County, New York. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2016, 9:23 PM EDT (01:23 UTC)
- Expired
- Aug 11, 2016, 10:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Dutchess County, NY
The radar
The Brookhaven radar (KOKX), 108 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 1.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2115 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 949 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
848
WUUS51 KALY 120123
SVRALY
NYC027-120215-
/O.NEW.KALY.SV.W.0051.160812T0123Z-160812T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
923 PM EDT THU AUG 11 2016
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 1015 PM EDT
* AT 922 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BEACON...
MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BEACON...SHERMAN...PAWLING...WAPPINGERS FALLS...FISHKILL...
WINGDALE...HOPEWELL JUNCTION...MYERS CORNER...DOVER PLAINS...
EAST FISHKILL...BEEKMAN...WICCOPEE...ARTHURSBURG...HILLSIDE LAKE...
CLOVE...DOVER FURNACE...NEW HAMBURG...WEST PAWLING...
HURD CORNERS AND ONIONTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY
&&
LAT...LON 4145 7400 4152 7400 4159 7395 4176 7352
4161 7352 4153 7353 4153 7360 4149 7393
4144 7398
TIME...MOT...LOC 0122Z 253DEG 19KT 4153 7395
HAIL...1.00IN
WIND...60MPH
$$
FRUGIS1 follow-up statement
384
WWUS51 KALY 120200
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1000 PM EDT THU AUG 11 2016
NYC027-120210-
/O.CAN.KALY.SV.W.0051.000000T0000Z-160812T0215Z/
DUTCHESS NY-
1000 PM EDT THU AUG 11 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DUTCHESS COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 4145 7400 4152 7400 4159 7395 4176 7352
4161 7352 4153 7353 4153 7360 4149 7393
4144 7398
TIME...MOT...LOC 0159Z 253DEG 19KT 4159 7369
$$
FRUGISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 7:54 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Aug 11, 7:54 PM EDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Albany NY
754 PM EDT THU AUG 11 2016
.SYNOPSIS...
Hot and humid weather through the weekend with locally heavy
rainfall possible with any showers and thunderstorms. Storms are
expected to be most numerous Saturday and Saturday night and again
Sunday afternoon.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 754 PM EDT...A warm and muggy overnight is expected. Lows
will only drop into the upper 60s to mid 70s overnight with dew
points not much lower. Winds will be light creating very muggy,
uncomfortable conditions.
Pulse-type convection continues across southern areas with showers
and thunderstorms moving slowly eastward across eastern Catskills,
mid-Hudson Valley, southern Taconics and Northwestern Connecticut.
T-storms generally pulse up and down within 30 minutes and no
storms have been reaching severe criteria. Still, gusty winds to
40 MPH can be expected when t-storms collapse, along with plenty
of cloud-to-ground lightning and heavy rainfall. The brief nature
of the heavy rainfall is preventing any flooding concerns, but a
few spots have seen one to two inches of rain, according to KENX
dual-pol radar estimates.
3km HRRR guidance suggest a more organized band of showers/t-storms
(currently located over central ny) may approach southern areas
late this evening, although it will be weakening. Will continue to
allow chc pops for southern areas into the overnight hours to
account for this activity. Otherwise, coverage of showers/t-storms
looks to be decreasing with the loss of daytime heating and no
major synoptic forcing mechanism nearby. Lingering clouds from
convection west of the area should help kept temps from falling
much overnight and it may help prevent widespread fog from
forming, although muggy airmass, light winds and recent rainfall
in spots will still allow for some areas of fog in spots.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
A Heat Advisory has already been issued for the Poughkeepsie area
northward to the Glens Falls area including the Capital District
and for the central and southern Taconics and southern Litchfield
County for dangerous heat conditions.
With highs forecast into the lower 90s and dew points in the
lower to mid 70s heat indices of around 100 degrees are expected
across in the advisory area Friday especially in urban areas.
Otherwise heat indices in the upper 80s to upper 90s are expected.
The heat and humidity will continue through the weekend. Saturday
will not be a hot and humid across the northwest portion of the
forecast area due to increased cloud cover and chances for storms.
However from the Capital District and to the south and east
oppressive conditions will continue. A heat advisory will likely
be needed again on Saturday for the afternoon into the early
evening for the Hudson Valley from Poughkeepsie northward into the
Capital District and across the central and southern Taconics and
northwest Connecticut.
The heat and humidity will begin to decrease from the northwest
Sunday as a front moves gradually southward across the region.
There is a chance a heat advisory may be needed for the mid Hudson
Valley once again.
Chances for showers and thunderstorms will increase as we head
into and through the weekend with locally heavy rainfall possible
with any storms, especially with stronger thunderstorms.
Precipitable water values will be in the rise exceeding 200
percent of normal for much of the weekend, Saturday and Saturday
night, with values approaching 2.5 inches. Storms are expected to
be the most numerous Saturday and Saturday night and again Sunday
afternoon as a front approaches and moves gradually southward
across the region. The kicker to push the front southward will be
the approach of a short wave from the Great Lakes region Sunday.
The threat for at least localized flash flooding will increase
particularly for urban and poor drainage areas. A flash flood
watch may need to be issued. Will mention in this in our Hazardous
Weather Outlook, HWOALY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
This will be a very active weather pattern reminiscent of mid-
summer...but with slightly above normal temperatures and humidity. A
cold front will slip south through our zones at the start of the
period. High pressure will be weak...allowing clouds and moisture
to linger...triggering air mass showers and thunderstorms at any
time...mainly during daytime hours. However...overall rainfall
amounts should not be as high as seen in recent days.
Daytime high temperatures each day will range mostly from the lower
and mid 70s in the southwest Adirondacks to the lower and mid 70s in
valley locales. Overnight lows will range from mostly the upper 50s
to upper 60s...although Sunday night is expected to be milder.
Normal high temperatures at Albany during this period are in the
lower 80s...with lows around 60 degrees.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
Will continue to allow for some showers/t-storms in the TAF for
KPOU based on latest radar for the next few hours, with possible
MVFR conditions. Otherwise, flying conditions look VFR to start
this evening for all sites with clouds increasing from the
southwest thanks to leftover showers/t-storms over central NY.
Before clouds get too thick by around 06z, a brief period of IFR
fog is possible at KGFL (and possibly KPSF) later this evening.
Otherwise, increasing amounts of mid/high level clouds tonight
should prevent widespread fog from forming, despite light winds
and muggy air mass in place. Cannot rule out a shower overnight,
esp for KALB/KPSF/KPOU, based on 3km HRRR and upstream radar
activity, although any showers would be brief in duration, as they
should be weakening and dissipating as they approach our area.
During the day on Friday, there may some breaks in the clouds
during the morning hours, but skies will become bkn at 5-6 kft by
afternoon. Scattered showers and t-storms look to be around during
the aftn, but will only address with VCSH right now due to
uncertainty regarding exact timing and coverage. Brief periods of
MVFR/IFR conditions are certainly possible. S-SW winds will be 5
to 10 kts for Friday, with the strongest winds in the afternoon
hours.
Outlook...
Friday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Saturday: High Operational Impact. Likely SHRA...TSRA.
Saturday Night: High Operational Impact. Likely SHRA...TSRA.
Sunday: High Operational Impact. Likely SHRA...TSRA.
Sunday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Monday: Moderate Operational Impact. Chance of SHRA...TSRA.
Monday Night: Low Operational Impact. Slight Chance of SHRA...TSRA.
Tuesday: Moderate Operational Impact. Chance of SHRA...TSRA.
&&
.FIRE WEATHER...
Hot and humid weather through the weekend with locally heavy
rainfall possible with any showers and thunderstorms. Storms are
expected to be most numerous Saturday and Saturday night and again
Sunday afternoon.
&&
.HYDROLOGY...
Already have humid conditions in place across the region and they
will continue through the weekend. Precipitable water values will
be in the rise exceeding 200 percent of normal for much of the
weekend, Saturday and Saturday night, with values approaching 2.5
inches. Any storm, shower and thunderstorm, will be capable of
producing very heavy downpours especially with stronger
thunderstorms. Storms are expected to be the most numerous
Saturday and Saturday night and again Sunday afternoon.. The
threat for at least localized flash flooding will increase
particularly for urban and poor drainage areas. A flash flood
watch may need to be issued. Will mention in this in our Hazardous
Weather Outlook, HWOALY.
For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory from 11 AM to 6 PM EDT Friday for CTZ013.
NY...Heat Advisory from 11 AM to 6 PM EDT Friday for NYZ041-049-050-
052-053-059>061-064>066-083.
MA...None.
VT...None.
&&
SYNOPSIS...IAA
NEAR TERM...IAA/Frugis
SHORT TERM...IAA
LONG TERM...ELH
AVIATION...Frugis
FIRE WEATHER...IAA
HYDROLOGY...IAAHazardous weather outlook, Aug 11, 6:17 PM EDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 617 PM EDT THU AUG 11 2016 CTZ013-NYZ041-049-050-052-053-059>061-064>066-083-121100- SOUTHERN LITCHFIELD-NORTHERN SARATOGA-EASTERN SCHENECTADY- SOUTHERN SARATOGA-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS-SOUTHEAST WARREN- 617 PM EDT THU AUG 11 2016 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 6 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN LITCHFIELD COUNTY IN NORTHWESTERN CONNECTICUT AND FOR THE HUDSON VALLEY FROM THE POUGHKEEPSIE AREA NORTHWARD TO THE GLENS FALLS AREA INCLUDING THE CAPITAL DISTRICT....AND THE CENTRAL AND SOUTHERN TACONICS IN EASTERN NEW YORK. .DAY ONE...TONIGHT. THERE IS A SLIGHT TO LOW CHANCE FOR A NON-SEVERE THUNDERSTORM THIS EVENING...MAINLY FOR SOUTHERN PARTS OF THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. HEAT INDEX VALUES MAY BE NEAR 100 DEGREES AGAIN ON SATURDAY...AND AN ADDITIONAL HEAT ADVISORY MAY BE NEEDED. THERE IS A CHANCE OF THUNDERSTORMS EACH DAY THROUGH WEDNESDAY. THROUGH MONDAY...THUNDERSTORMS MAY CONTAIN LOCALLY HEAVY RAINFALL. LOCALIZED FLASH FLOODING WILL BE POSSIBLE...WITH THE GREATEST RISK FOR POOR DRAINAGE AND URBAN AREAS. A FLASH FLOOD WATCH MAY BE NEEDED DURING THIS TIME PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ001-MAZ001-025-NYZ032-033-038>040-042-043-047-048-051-054-058-063- 082-084-VTZ013>015-121100- NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE- WESTERN SCHENECTADY-WESTERN ALBANY-EASTERN RENSSELAER-WESTERN GREENE- WESTERN ULSTER-NORTHERN FULTON-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 617 PM EDT THU AUG 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LITCHFIELD COUNTY IN NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...ALL OF EAST CENTRAL NEW YORK EXCEPT FOR THE ENTIRE HUDSON VALLEY FROM THE GLENS FALLS AREA TO THE POUGHKEEPSIE AREA AND THE CENTRAL AND SOUTHERN TACONICS...AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. THERE IS A SLIGHT TO LOW CHANCE FOR A NON-SEVERE THUNDERSTORM THIS EVENING...MAINLY FOR SOUTHERN PARTS OF THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE OF THUNDERSTORMS EACH DAY THROUGH WEDNESDAY. THROUGH MONDAY...THUNDERSTORMS MAY CONTAIN LOCALLY HEAVY RAINFALL. LOCALIZED FLASH FLOODING WILL BE POSSIBLE...WITH THE GREATEST RISK FOR POOR DRAINAGE AND URBAN AREAS. A FLASH FLOOD WATCH MAY BE NEEDED DURING THIS TIME PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 11, 5:14 PM EDT, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 514 PM EDT THU AUG 11 2016 NYZ063-064-112145- WESTERN ULSTER-EASTERN ULSTER- 514 PM EDT THU AUG 11 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ULSTER COUNTY... AT 513 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER KENNETH L WILSON CAMPGROUND...OR 11 MILES WEST OF KINGSTON...MOVING SOUTHEAST AT 15 MPH. WINDS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR...WOODSTOCK AND WEST HURLEY AROUND 520 PM EDT. KINGSTON...HURLEY...PORT EWEN...TILLSON AND LAKE KATRINE AROUND 545 PM EDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HALIHAN HILL...WILLOW... HILLSIDE...ROSENDALE...EAST KINGSTON...MARBLETOWN...COTTEKILL...JOCKEY HILL...CREEKLOCKS AND SAINT REMY. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4196 7437 4209 7426 4202 7395 4180 7398 TIME...MOT...LOC 2113Z 299DEG 15KT 4198 7421 FRUGIS
Special weather statement, Aug 11, 6:05 PM EDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
605 PM EDT THU AUG 11 2016
NYZ063-064-112230-
WESTERN ULSTER-EASTERN ULSTER-
605 PM EDT THU AUG 11 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ULSTER COUNTY...
AT 605 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER ELLENVILLE...
MOVING EAST AT 25 MPH.
WINDS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
ELLENVILLE AND NAPANOCH AROUND 610 PM EDT.
KERHONKSON AROUND 615 PM EDT.
WALLKILL AND MODENA AROUND 630 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PATAUKUNK...ULSTER
HEIGHTS...LIBERTYVILLE...TUTHILLTOWN...OHIOVILLE...GALEVILLE...SPRING
TOWN... ULSTERVILLE...SAINT ELMO AND JENKINSTOWN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4160 7425 4163 7425 4163 7426 4159 7434
4160 7437 4164 7439 4173 7455 4179 7453
4180 7452 4181 7404 4160 7406 4160 7409
4162 7413 4158 7413
TIME...MOT...LOC 2205Z 274DEG 21KT 4171 7442
FRUGISSpecial weather statement, Aug 11, 6:27 PM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 627 PM EDT THU AUG 11 2016 NYZ058-059-112300- WESTERN GREENE-EASTERN GREENE- 627 PM EDT THU AUG 11 2016 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL GREENE COUNTY... AT 627 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HUNTER...MOVING EAST AT 20 MPH. WINDS UP TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR... NORTH-SOUTH LAKE CAMPGROUND AROUND 645 PM EDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MAPLECREST...HERVEY STREET...FREEHOLD...LAKES MILLS BRIDGE...BEECHER CORNERS...KISKATOM... HENSONVILLE...TANNERSVILLE...DURSO CORNER AND BROOKSBURG. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4216 7427 4233 7429 4239 7392 4219 7389 TIME...MOT...LOC 2227Z 262DEG 17KT 4226 7418 FRUGIS
Special weather statement, Aug 11, 7:23 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 723 PM EDT THU AUG 11 2016 NYZ065-066-112345- WESTERN DUTCHESS-EASTERN DUTCHESS- 723 PM EDT THU AUG 11 2016 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL DUTCHESS COUNTY... AT 723 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MILLBROOK...OR 15 MILES NORTHEAST OF POUGHKEEPSIE...MOVING EAST AT 20 MPH. WINDS UP TO 35 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR... DOVER PLAINS AROUND 735 PM EDT. AMENIA AROUND 745 PM EDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MABBETTSVILLE...CAMBY... VERBANK...SHUNPIKE...COLEMAN STATION...LITTLEREST...MILLBROOK HEIGHTS... ONIONTOWN...LEEDSVILLE AND HOXIE CORNER. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4169 7372 4186 7378 4194 7351 4173 7352 TIME...MOT...LOC 2323Z 256DEG 18KT 4179 7366 FRUGIS
Special weather statement, Aug 11, 9:02 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
902 PM EDT THU AUG 11 2016
CTZ013-120130-
SOUTHERN LITCHFIELD-
902 PM EDT THU AUG 11 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LITCHFIELD
COUNTY...
AT 901 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER WOODBURY
CENTER...OR NEAR SOUTHBURY...MOVING EAST AT 25 MPH.
WINDS UP TO 45 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WATERBURY...BRISTOL...NEW MILFORD...SOUTHBURY...BROOKFIELD...
THOMASTON...WOODBURY CENTER...OAKVILLE...TERRYVILLE...WATERTOWN...
PLYMOUTH...WOODBURY...BETHLEHEM...ROXBURY...BRIDGEWATER...
STILL RIVER...MINORTOWN...BRIDGWATER GREEN...
DELANO FIELD AND ROXBURY STATION.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4149 7337 4151 7339 4150 7341 4153 7345
4175 7301 4164 7298 4163 7302 4161 7302
4161 7306 4159 7306 4159 7308 4157 7309
4156 7316 4151 7316 4151 7332 4149 7333
4147 7331 4147 7333
TIME...MOT...LOC 0101Z 247DEG 23KT 4155 7326
FRUGISSpecial weather statement, Aug 11, 9:20 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
920 PM EDT THU AUG 11 2016
NYZ065-066-120200-
WESTERN DUTCHESS-EASTERN DUTCHESS-
920 PM EDT THU AUG 11 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN DUTCHESS COUNTY...
AT 920 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
BEACON...MOVING EAST AT 25 MPH.
WINDS UP TO 45 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
WAPPINGERS FALLS AND FISHKILL AROUND 935 PM EDT.
MYERS CORNER AROUND 940 PM EDT.
HOPEWELL JUNCTION AROUND 950 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE
STORMVILLE...WICCOPEE... POUGHQUAG...PECKSVILLE...ARTHURSBURG...EAST
FISHKILL...HUGHSONVILLE... HILLSIDE LAKE...NEW HAMBURG AND WEST
PAWLING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4145 7400 4152 7400 4154 7399 4157 7396
4159 7395 4171 7369 4152 7362 4149 7394
4144 7398
TIME...MOT...LOC 0120Z 253DEG 20KT 4151 7398
FRUGISThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 9:20 PM EDT | Special Weather Statement | ALY | Putnam | 40 min |
| Aug 12, 1:45 PM EDT | Special Weather Statement | ALY | Herkimer | 45 min |
| Aug 12, 2:16 PM EDT | Special Weather Statement | ALY | Fulton | 44 min |
| Aug 12, 2:25 PM EDT | Excessive Heat Warning | ALY | Dutchess, Ulster | 4 hr |
| Aug 12, 3:10 PM EDT | Special Weather Statement | ALY | Albany, Montgomery, Schenectady, Schoharie | 50 min |
| Aug 12, 3:26 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Columbia, Greene, Montgomery, Rensselaer, Schenectady and 1 more | 64 min |
| Aug 12, 3:51 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Warren, Washington | 24 min |
| Aug 12, 3:55 PM EDT | Special Weather Statement | ALY | Fulton, Montgomery | 50 min |
| Aug 12, 4:14 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Washington | 31 min |
| Aug 12, 4:19 PM EDT | Excessive Heat Warning | ALY | Dutchess, Ulster | 27 hr |
| Aug 12, 4:19 PM EDT | Heat Advisory | ALY | Albany, Columbia, Greene, Rensselaer, Saratoga, Schenectady and 1 more | 27 hr |
| Aug 12, 4:35 PM EDT | Special Weather Statement | ALY | Rensselaer | 40 min |
Nearby
Severe Thunderstorm Warnings in New York, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.